# SDR 96ZZZX5887

- Difficulty date: October 1, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N268ST
- Make and model: Hughes 369D
- Aircraft serial: 470122D
- Engine: Allsn 250C20B
- System (JASC): 7260 · Turbine Engine Accessory Drive
- Part: Seal
- Part number: 6854424
- Condition: Failed
- Location: Start/Gen Mt Pad
- Part time: 2 hours
- Component: 6886442
- Stage of operation: CR
- Nature of condition: J, K
- Precautionary procedure: A

## Discrepancy

DURING NORMAL CRUISE FLIGHT, PILOT NOTICED A LOW TORQUE PRESSURE INDICATION, FURTHER EXAMINATION OF ENGINE INSTRUMENTS REVEALED ENGINE OIL PRESSURE STEADILY DROPPING.  PILOT PROCEEDED TO IMMEDIATELY LAND HELICOPTER.  AFTER AIRCRAFT WAS SHUT DOWN PILOT FOUND OIL LEAK IN ENGINE AREA AT THE ENGINE GEARBOX STARTER GENERATOR MOUNT PAD.  WHEN STARTER GENERATOR WAS REMOVED, THE P/N 6854424 SEAL WAS LAYING ON THE STARTER GENERATOR SPLINED SHAFT.  FURTHER INVESTIGATION OF THE FAILED SEAL REVEALED THAT THE OUTER DIAMETER OF SEAL WAS SMALLER THAN THREE OTHER SAME P/N SEALS INCLUDING ANOTHER PREVIOUSLY INSTALLED SEAL.  SEAL TOTAL TIME WAS 1.5 HOURS.
